Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 149, NWS Quad Cities, IA

July 12, 2017Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 12, 2017, 12:37 AM CDT for Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2017, 12:37 AM CDT (05:37 UTC)
Expired
Jul 12, 2017, 1:29 AM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 12:41 AM CDTTSTM WND GST 75Dubuque Regional Airpor, IAASOS MEASURED WIND GUST OF 75 MPH.
Jul 12, 12:50 AM CDTTSTM WND DMGDubuque, IANUMEROUS TREES DOWN IN THE CITY. MANY ROADS IMPASSABLE DUE TO TREES. FLASH FLOODING ALSO OCCURING.
Jul 12, 12:50 AM CDTTSTM WND DMGDurango, IANUMEROUS TREES DOWN. HIGHWAY 52 CLOSED DUE TO TREES DOWN IN MULTIPLE LOCATIONS.
Jul 12, 12:50 AM CDTTSTM WND DMGEast Dubuque, ILTREES DOWN IN EAST DUBUBQUE AREA.
Jul 12, 1:00 AM CDTTSTM WND DMG2 Wsw Dubuque, IAA 10 INCH ASH TREE WAS BLOWN OVER ALONG WITH SEVERAL 2 TO 4 INCH TREE LIMBS. REPORT WAS DELAYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS53 KDVN 120537
SVRDVN
ILC085-IAC061-097-120645-
/O.NEW.KDVN.SV.W.0149.170712T0537Z-170712T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1237 AM CDT WED JUL 12 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Jo Daviess County in northwestern Illinois...
  North central Jackson County in east central Iowa...
  Dubuque County in northeastern Iowa...

* Until 145 AM CDT

* At 1237 AM CDT, a severe thunderstorm was located over Luxemburg,
  or 14 miles south of Guttenberg, moving southeast at 35 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
  Peosta, New Vienna, Holy Cross, La Motte, Menominee, Luxemburg,
  Rickardsville, Sherrill, St. Donatus, Centralia, Sageville, Zwingle
  and Balltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. This storm is producing 
widespread wind damage across Dubuque county. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4254 9064 4251 9064 4251 9035
      4222 9055 4249 9114 4265 9113 4265 9090
      4268 9089
TIME...MOT...LOC 0537Z 293DEG 31KT 4258 9104 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
5 follow-up statements
312 
WWUS53 KDVN 120548
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1248 AM CDT WED JUL 12 2017

ILC085-IAC061-097-120645-
/O.CON.KDVN.SV.W.0149.000000T0000Z-170712T0645Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1248 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN JO DAVIESS...NORTH CENTRAL JACKSON AND DUBUQUE
COUNTIES...

At 1247 AM CDT, a severe thunderstorm was located over Centralia, or
9 miles west of Dubuque, moving southeast at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Law enforcement and the Dubuque Regional Airport, which 
         measured 75 mph at 1241 AM. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
Peosta, New Vienna, Holy Cross, La Motte, Menominee, Luxemburg,
Rickardsville, Sherrill, St. Donatus, Centralia, Sageville, Zwingle
and Balltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across Dubuque County. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4254 9064 4251 9064 4251 9035
      4222 9055 4249 9114 4265 9113 4265 9090
      4268 9089
TIME...MOT...LOC 0547Z 294DEG 27KT 4250 9087 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
461 
WWUS53 KDVN 120559
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1259 AM CDT WED JUL 12 2017

ILC085-IAC061-097-120645-
/O.CON.KDVN.SV.W.0149.000000T0000Z-170712T0645Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
1259 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN JO DAVIESS...NORTH CENTRAL JACKSON AND DUBUQUE
COUNTIES...

At 1258 AM CDT, a severe thunderstorm was located near East Dubuque,
or near Dubuque, moving southeast at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters and the Dubuque Regional Airport 
         which reported 75 mph winds at 1241 AM.  

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
Peosta, New Vienna, Holy Cross, La Motte, Menominee, Luxemburg,
Rickardsville, Sherrill, St. Donatus, Centralia, Sageville, Zwingle
and Balltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across eastern Dubuque County. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4254 9064 4251 9064 4251 9035
      4222 9055 4249 9114 4265 9113 4265 9090
      4268 9089
TIME...MOT...LOC 0558Z 292DEG 32KT 4242 9068 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
140 
WWUS53 KDVN 120612
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
112 AM CDT WED JUL 12 2017

ILC085-IAC061-097-120645-
/O.CON.KDVN.SV.W.0149.000000T0000Z-170712T0645Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
112 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN JO DAVIESS...NORTH CENTRAL JACKSON AND DUBUQUE
COUNTIES...

At 112 AM CDT, a severe thunderstorm was located near Peosta, or near
Dubuque, moving southeast at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Dubuque, Galena, Asbury, Dyersville, Epworth, East Dubuque, Farley,
Peosta, New Vienna, Holy Cross, La Motte, Menominee, Luxemburg,
Rickardsville, Sherrill, St. Donatus, Centralia, Sageville, Zwingle
and Balltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9071 4254 9064 4251 9064 4251 9035
      4222 9055 4249 9114 4265 9113 4265 9090
      4268 9089
TIME...MOT...LOC 0612Z 292DEG 26KT 4244 9077 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
995 
WWUS53 KDVN 120623
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
123 AM CDT WED JUL 12 2017

ILC085-IAC061-097-120645-
/O.CON.KDVN.SV.W.0149.000000T0000Z-170712T0645Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
123 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN JO DAVIESS...NORTH CENTRAL JACKSON AND SOUTHEASTERN
DUBUQUE COUNTIES...

At 122 AM CDT, a severe thunderstorm was located over St. Donatus, or
9 miles southwest of Galena, moving southeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Dubuque, Galena, Asbury, Epworth, East Dubuque, Peosta, La Motte,
Menominee, St. Donatus, Centralia, Zwingle, Swiss Valley Park, Lock
And Dam 11, Key West, Dubuque Regional Airport, Rockdale, Mines of
Spain, Dubuque County Fairgrounds, Center Grove and Massey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4253 9069 4254 9064 4251 9064 4251 9035
      4222 9055 4237 9084 4247 9096 4249 9085
      4252 9075
TIME...MOT...LOC 0622Z 293DEG 33KT 4235 9059 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
067 
WWUS53 KDVN 120629
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
129 AM CDT WED JUL 12 2017

IAC061-097-ILC085-120639-
/O.CAN.KDVN.SV.W.0149.000000T0000Z-170712T0645Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
129 AM CDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JO DAVIESS...
NORTH CENTRAL JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been
cancelled.  However heavy rain is still possible with this
thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
Jo Daviess County.

LAT...LON 4253 9069 4254 9064 4251 9064 4251 9035
      4222 9055 4237 9084 4247 9096 4249 9085
      4252 9075
TIME...MOT...LOC 0628Z 293DEG 31KT 4233 9051 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:45 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 11, 11:45 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1145 PM CDT Tue Jul 11 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 328 PM CDT Tue Jul 11 2017

18Z surface data has a stationary front running from the south shore
of Lake Michigan into northern Iowa and then into southwest
Minnesota. Dew points were in the 70s south of the front with 60s
north of the front.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 328 PM CDT Tue Jul 11 2017

There are several concerns over the next 36 hours. These concerns
are heavy rain risk, severe risk, and heat.

Based on the 18z sounding, the atmosphere looks capped through
sunset south of the front. The exception is the far north where some
showers and possibly a few thunderstorms will be seen. The heat
advisory will continue until 8 PM.

Heavy rain concern. The question tonight becomes where and where
does the organized thunderstorm complex develop. The 850 and 700 mb
temperatures increasing across the area tonight which could push the
organized convection further north. However, the cloud band across
Iowa is troubling in that the effective boundary appears to be
further south than what the models suggest.

If the effective boundary is further south, then the organized
thunderstorm complex would be over the area instead of Wisconsin.
Trends with the RAP do show the backward/forward Corfidi vectors
becoming perpendicular and then opposing each other prior to sunrise
across the area. Convergence aloft then shifts to the south over the
area prior to sunrise Wednesday.

Thus the scenario that is being suggested is a heavy rain event for
the area. Given the high PWATs feeding into the area and a potential
for storms to move repeatedly across the same area, flash flooding
would be a concern.

Unfortunately, the overall situation becomes a met watch. Once
individual storms begin developing this evening, the overall risk
area will become known and changes to the forecast can be made.

So, the forecast as of now has little if any rain during the evening
hours except in the highway 20 corridor. After midnight, slight
chance to chance pops across the northern half of the area.

Severe concern. Given the energy potential built up into the
atmosphere, individual storms could be severe tonight before growing
upscale into a heavy rain thunderstorm complex.

Heat concern. Depending upon how the nocturnal convection
develops/evolves tonight will dictate how hot it will get on
Wednesday. IF an organized thunderstorm complex occurs tonight that
develops a strong pool of cool air, then although very humid on
Wednesday, temperatures would likely remain in the 80s. If no
organized thunderstorm complex occurs across the area tonight, then
temperatures will get into the 90s Wednesday with heat index
readings over 100.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 328 PM CDT Tue Jul 11 2017

Active period of weather to continue through the beginning of the
long term period.  Later in the week, weather should begin to calm
and temperatures should be lower, before a ridge moves into the area
for later in the week and the return to warm weather occurs.

Wednesday night, convection will either likely be ongoing at 00z or
shortly there after as a cold front is moving south through the
area. The coverage of storms will likely be greatest in the 03z -
09z time frame as they slowly drift south.  The question of storm
severity is based on two unknowns at this time.  1.) Overnight
convection tonight and into tomorrow and 2.) What that could leave
us.  The possibility of overnight convection across our area could
change the position of boundaries for tomorrow.  Also MCV
development could further complicate the forecast.  Overall shear is
weak until a weak H5 wave will move into the area overnight
Wednesday. Whether or not this wave leads to increased severe
weather is at question due to the timing of the convection.  The
best threat for severe weather would be if a MCV were to be across
the area during the day on Wednesday, increasing overall shear for
the evening convection.  Currently think, hydro issues may be the
main threat.  The slow moving nature of the system, along with
corfidi vectors favoring training of thunderstorms, PWATs that are
in excess of 2 inches, and a H85 jet that is parallel to the storms,
flash flooding could become a larger threat than any severe weather.
 Flash flood watches may be needed later, especially once tonights
convection is resolved.

After this, the flow turns more northerly as drier air moves into
the area for this weekend.  A wave in this flow will cause more
moist air to return for Saturday before drier air moves in once
again.  Temperatures should be cooler than earlier this week, before
the warm dome creeps back in next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1141 PM CDT Tue Jul 11 2017

Mostly VFR conditions with episodes of IFR/MVFR conditions from thunderstorms
expected through the period. The greatest risks will be at DBQ/CID terminals.
Winds will be mainly southerly, except gusty in storms.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Gibbs
AVIATION...Nichols
Hazardous weather outlook, Jul 11, 3:41 PM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Tue Jul 11 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will be possible tonight after sunset.

Individual storms will have a potential for producing damaging
winds and locally heavy rainfall. Later tonight, the individual
storms are expected to combine into an organized thunderstorm
complex.

Once the organized thunderstorm complex develops, heavy rain will
be possible along with the risk of flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Additional rounds of thunderstorms will occur Wednesday through
Thursday across portions of the Outlook Area. Strong to severe
storms are possible Wednesday and Wednesday night, with the
primary threats being damaging winds and flooding rains. The
thunderstorms are then expected to settle south along the Iowa-
Missouri border region into west central Illinois on Thursday. The
severe weather potential for Thursday remains uncertain at this
time.

Hot and humid weather will continue on Wednesday, with afternoon
and early evening heat index readings of 95 to 105 degrees
possible. But Wednesday will also be another day where
thunderstorms and clouds may keep ambient temperatures cooler
than currently expected in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible tonight. Rainfall reports of over
an inch will be appreciated.

In the hours before

Special weather statement, Jul 11, 9:19 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
919 PM CDT Tue Jul 11 2017

IAZ042-ILZ001-002-120600-
Dubuque-Jo Daviess-Stephenson-
Including the cities of Dubuque, Galena, and Freeport
919 PM CDT Tue Jul 11 2017

...Strong thunderstorms possible with locally heavy rain through 1
AM...

An area of thunderstorms is developing in northeast Iowa into northwest
Illinois. These storms are producing heavy rainfall rates of over
1 inch an hour and also gusty winds over 40 MPH and possibly hail
up to the size of pennies. Some locations may receive 1 to locally
over 2 inches of rain which may pose some significant ponding of
water in favored low lying locations. Motorists are encouraged to
watch out for water on roadways and not drive into flooded roads.

Nichols
Local storm report, Jul 11, 10:51 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             NW HOLY CROSS           42.60N 91.00W
07/11/2017  M1.00 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jul 11, 11:01 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HAIL             1 E HOLY CROSS          42.60N 90.98W
07/11/2017  M1.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jul 12, 12:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND DMG     DUBUQUE                 42.50N 90.69W
07/12/2017                   DUBUQUE            IA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN THROUGHOUT THE CITY FROM
            HIGH WINDS.

&&

BILLN
Local storm report, Jul 12, 12:36 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND GST     DUBUQUE                 42.50N 90.69W
07/12/2017  E60 MPH          DUBUQUE            IA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF 50 TO 60+ MPH WINDS THROUGHOUT THE
            CITY.

&&

BILLN
Local storm report, Jul 12, 12:37 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     HAIL             DUBUQUE                 42.50N 90.69W
07/12/2017  E1.00 INCH       DUBUQUE            IA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF NICKEL TO QUARTER SIZED HAIL
            THROUGHOUT THE CITY.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:52 PM CDTSevere Thunderstorm WarningDVNJo Daviess53 min
Jul 12, 12:57 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson63 min
Jul 12, 4:05 AM CDTHeat AdvisoryDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more16 hr
Jul 12, 9:39 AM CDTFlash Flood WatchDVNJo Daviess6 hr
Jul 12, 11:18 AM CDTSpecial Weather StatementDVNCarroll27 min
Jul 12, 3:13 PM CDTFlash Flood WatchDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more12 hr
Jul 12, 3:55 PM CDTRiver Flood WatchDVNWhiteside6 days
Jul 12, 3:55 PM CDTRiver Flood WatchDVNHenry, Rock Island, Whiteside7 days
Jul 11, 7:26 PM CDTSpecial Weather StatementDVNJohnson64 min
Jul 11, 10:17 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque58 min
Jul 11, 11:03 PM CDTFlash Flood WarningDVNDubuque6 hr
Jul 12, 6:09 PM CDTSpecial Weather StatementDVNBenton, Iowa66 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.